MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ECHO POR FMRL NC 12X140MM; PROSTHETIC, HIP

ZIMMER BIOMET, INC. ECHO POR FMRL NC 12X140MM; PROSTHETIC, HIP
Model Number N/A
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Codes Pain (1994); Lymphoma (3263); Swollen Lymph Nodes/Glands (4432); Metal Related Pathology (4530); High White Blood Cell Count (4594)
Date of Event 08/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 010000667 , item name: g7 pps ltd acet shell 60g, lot # 6736742; 110024465, item name: g7 dual mobility liner 46mm g, lot # 416960.The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that after implantation, the patient had ongoing pain.Patient started having swollen lymph nodes and high white blood cell count more recently.Patient was diagnosed with chronic lymphocytic leukemia and marginal lymphoma in the groin only.Patient is receiving ongoing diagnostics.Patient was told he had heavy metal poisoning to aluminum and several other metals.The implant surgeon¿s office informed the patient today that his femur device contained aluminum.Patient was informed that he likely will require a revision to have the implants removed.There is no additional information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b3, b4, b5, d6b, e1, g3, g6, h2, h6: proposed component code: mechanical (g04) stem h11.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined for the metal related pathology.No problem was found with the devices after review by a hcp and the provided biocompatibility memo.This complaint cannot be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent a revision procedure 3 years and 8 months post implantation as the patient had ongoing pain.Patient started having swollen lymph nodes and high white blood cell count more recently.Patient is receiving ongoing diagnostics.Patient was told he had heavy metal poisoning to aluminum and several other metals.The implant surgeon¿s office informed the patient today that his femur device contained aluminum.Patient was informed that he likely will require a revision to have the implants removed.There is no additional information available at the time of this report.

Brand Name
ECHO POR FMRL NC 12X140MM
Common Device Name
PROSTHETIC, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19351828
Report Number0001825034-2024-01282
Device Sequence Number7403423
Product Code KWA
UDI-Device Identifier00887868260438
UDI-Public(01)00887868260438(17)300218(10)694410
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K070274
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number192012
Device Lot Number694410
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer10/30/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexPrefer Not To Disclose
Patient Weight69 KG